Alert archive / Maryland / Tornado Warnings in 2007
Tornado Warning 1, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Jun 12, 2007, 8:23 PM EDT for Allegany County, Maryland. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2007, 8:23 PM EDT (00:23 UTC)
- Expired
- Jun 12, 2007, 8:34 PM EDT
- In force
- 11 min
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
County Allegany County, MD
The radar
The Sterling radar (KLWX), 112 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1627 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KLWX 130023 TORLWX MDC001-130100- /O.NEW.KLWX.TO.W.0001.070613T0023Z-070613T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 823 PM EDT TUE JUN 12 2007 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * TORNADO WARNING FOR... EASTERN ALLEGANY COUNTY IN WESTERN MARYLAND * UNTIL 900 PM EDT * AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION NEAR PUMPKIN CENTER... MOVING SOUTHWEST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLDTOWN IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3960 7844 3963 7860 3954 7868 3952 7851 $$ MANNING
1 follow-up statement
000 WWUS51 KLWX 130034 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 834 PM EDT TUE JUN 12 2007 MDC001-130044- /O.CAN.KLWX.TO.W.0001.000000T0000Z-070613T0100Z/ ALLEGANY MD- 834 PM EDT TUE JUN 12 2007 ...THE TORNADO WARNING FOR ALLEGANY COUNTY IS CANCELLED... THE TORNADO HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED. LAT...LON 3960 7844 3963 7860 3954 7868 3952 7851 $$ MANNING
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jun 12, 2:27 PM EDT, 5 hours 56 minutes earlier.
Area forecast discussion, Jun 12, 2:27 PM EDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 227 PM EDT TUE JUN 12 2007 .SYNOPSIS... A CUT OFF LOW OVER THE WRN ATLC WILL BE RESPONSIBLE FOR UNSETTLED WEATHER ALONG THE EASTERN SEABOARD NEXT TWO DAYS. HIGH PRES WILL THEN BUILD SOUTH FROM NEW ENGLAND THURS THROUGH SAT. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... SVR TSTM WATCH IN EFFECT TIL 8PM. GREATEST THREAT IS LARGE HAIL WITH WBZ OF AROUND 10KFT AND CAPE UP TO 1500 J/KG. ACTIVITY OVER NE PA AND NJ ATTM WILL CONTINUE TO PROPAGATE TO THE SW THROUGH EARLY EVENING. PLEASE SEE LATEST NOW/SPS/SVR WARNINGS FOR UPDATES ON CONVECTION. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... ACTIVITY SHOULD WANE THIS EVENING WITH LOSS OF HEATING BUT STILL CANT RULED OUT ISOLD SHOWERS OVERNIGHT. MODEL GUIDANCE ALSO SUGGEST MARINE LYR WILL START ADVECTING INLAND TOWARD DAYBREAK. DISTURBANCES ROTATING AROUND WRN ATLC UPPER LOW WILL MAINTAIN THE THREAT FOR SHOWERS AND THUNDERSTORMS. HOWEVER...MAIN DIFFERENCE TO TODAY IS THAT IT APPEARS THAT THERE WILL BE MORE CLOUDS AND ATMOSPHERE WILL BE MORE STABLE AS A RESULT. MODEL SOUNDINGS SHOW A STRENGTHENING SUBSIDENCE INVERSION ALOFT OVR THE EAST AND ALG THE BAY SO THUNDER MAY BE JUST CONFINED TO W OF THE BLUE RIDGE MTNS. ATTM...INSTABILITY DOES NOT LOOK HIGH ENOUGH TO SUPPORT A SVR THREAT. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... A CUT OFF LOW WILL CONTINUE TO SPIN ACROSS THE WESTERN ATLANTIC WHILE A STRONG RIDGE OF HIGH PRESSURE REMAINS CENTERED OVER THE WESTERN GREAT LAKES. THIS WILL PROVIDE A NORTHERLY FLOW ALOFT...BRINGING COOL CONDITIONS FOR THIS TIME OF YEAR. ALSO...A SURFACE HIGH OVER NEW ENGLAND WILL SLOWLY BUILD SOUTH ALONG THE MID ATLANTIC COAST HELPING TO PUSH A BACKDOOR COLD FRONT THROUGH THE REGION...ENHANCING THE MARINE FLOW. AS FOR PRECIP...PLENTY OF LOW LEVEL MOISTURE AND WEAK FORCING FROM THE BACK DOOR FRONT WILL BRING THE CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT...ESPECIALLY ACROSS THE WESTERN ZONES DURING THE EVENING. THERE MAY STILL BE ISOLATED SHOWERS ACROSS THE WESTERN ZONES FOR THURSDAY AND THURSDAY NIGHT CLOSER TO WHERE THE BOUNDARY IS EXPECTED TO STALL OUT. FRIDAY AND FRIDAY NIGHT: HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH OVER THE REGION. TEMPERATURES FRIDAY WILL CONTINUE TO BE BELOW NORMAL FOR THIS TIME OF YEAR. MOST PLACES WILL BE DRY FRIDAY...BUT WE LEFT ISOLATED SHOWERS IN THE FORECAST ACROSS THE EXTREME SOUTHWEST CLOSER TO THE STALLED BOUNDARY. SATURDAY THROUGH TUESDAY: THE UPPER LEVEL LOW OVER THE WESTERN ATLANTIC WILL SLOWLY MOVE OFF TO THE NORTHEAST ALLOWING FOR A WARMING TREND ALONG WITH SOME MORE SUNSHINE AS WELL. THERE IS STILL THE SLIGHT CHANCE FOR A SHOWER OR THUNDERSTORM SUNDAY AS A WEAK BOUNDARY APPROACHES BUT AT THIS TIME MOST PLACES SHOULD TURN OUT DRY. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... SCT TSTMS THRU 0Z. MVFR CIGS TOMORROW MORNING WITH MARINE PUSH AND AGAIN THU MORNING. TSTM THREAT NOT AS HIGH TOMORROW. && .MARINE...EAST WINDS GENERALLY LESS THAN 10 KTS. SCT TSTMS THRU EARLY THIS EVENING. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...LFR NEAR TERM...LFR SHORT TERM...LFR LONG TERM...BJL AVIATION...LFR MARINE...BJL
Hazardous weather outlook, Jun 12, 1:08 PM EDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 108 PM EDT TUE JUN 12 2007 ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502- VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-131000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 108 PM EDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE AREA. AN UPPER LEVEL DISTURBANCE OVER THE NORTHEAST WILL MOVE TO THE SOUTHWEST THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON OVER PENNSYLVANIA AND NEW JERSEY AND MOVE TO THE SOUTHWEST INTO THE AREA. THE ATMOSPHERE ALOFT IS VERY COLD AND HAIL IS EXPECTED FROM THE STRONGEST STORMS THIS AFTERNOON. THE MOST LIKELY TIME FOR SEVERE WEATHER IS BETWEEN 2 AND 4 PM ACROSS CENTRAL AND NORTHERN MARYLAND...AND BETWEEN 4 AND 6 PM FURTHER SOUTH ACROSS NORTHERN VIRGINIA THE DISTRICT OF COLUMBIA AND SOUTHERN MARYLAND. THUNDERSTORMS ARE EXPECTED TO WEAKEN AS SUNSET APPROACHES. THE PRIMARY RISK FROM SEVERE THUNDERSTORMS THIS AFTERNOON WILL BE LARGE HAIL UP TO HALF DOLLAR SIZE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NECESSARY THIS AFTERNOON AND EARLY EVENING. MANNING
In the hours before
Local storm report, Jun 12, 7:32 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
732 PM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 2 S MANASSAS 38.72N 77.49W
06/12/2007 PRINCE WILLIAM VA AMATEUR RADIO
TREES DOWNED.
&&
MANNINGLocal storm report, Jun 12, 7:44 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
744 PM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG 2 E BERRYVILLE 39.15N 77.94W
06/12/2007 CLARKE VA LAW ENFORCEMENT
TREE DOWN ON RT 7.
&&
SMZSpecial weather statement, Jun 12, 7:53 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 753 PM EDT TUE JUN 12 2007 MDZ502-130030- CENTRAL AND EASTERN ALLEGANY MD- 753 PM EDT TUE JUN 12 2007 ...STRONG THUNDERSTORMS TO AFFECT CENTRAL AND EASTERN ALLEGANY COUNTY... AT 753 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BELLEGROVE...MOVING SOUTHWEST AT 45 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF GREEN RIDGE AND PUMPKIN CENTER WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING
Local storm report, Jun 12, 7:55 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
755 PM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND DMG FLINT HILL 38.76N 78.10W
06/12/2007 RAPPAHANNOCK VA LAW ENFORCEMENT
TREES DOWN ON CREST HILL RD.
&&
SMZSpecial weather statement, Jun 12, 7:59 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 759 PM EDT TUE JUN 12 2007 VAZ027-029-039-130030- MADISON VA-PAGE VA-SHENANDOAH VA- 759 PM EDT TUE JUN 12 2007 ...STRONG THUNDERSTORMS TO AFFECT MADISON...PAGE AND SHENANDOAH COUNTIES... AT 759 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARMONY TO FORDSVILLE...MOVING SOUTH AT 20 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF LURAY...MOUNT JACKSON...MADISON...STANLEY AND BIG MEADOWS WILL BE AFFECTED BY THESE STORMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING
Local storm report, Jun 12, 8:05 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
805 PM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND DMG 6 SSW STAFFORD 38.34N 77.44W
06/12/2007 STAFFORD VA LAW ENFORCEMENT
TREES DOWN.
&&
SMZThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:40 PM EDT | Severe Thunderstorm Warning | LWX | Prince George's | 50 min |
| Jun 13, 2:43 PM EDT | Severe Thunderstorm Warning | LWX | Prince George's | 29 min |
| Jun 13, 2:44 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 46 min |
| Jun 13, 4:03 PM EDT | Severe Thunderstorm Warning | LWX | Harford | 57 min |
| Jun 13, 4:31 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, City of Baltimore | 74 min |
| Jun 13, 4:51 PM EDT | Tornado Warning | LWX | Baltimore, Harford | 39 min |
| Jun 13, 4:58 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick, Washington | 77 min |
| Jun 13, 5:33 PM EDT | Tornado Warning | LWX | Baltimore | 27 min |
| Jun 13, 5:44 PM EDT | Severe Thunderstorm Warning | LWX | Howard | 61 min |
| Jun 13, 6:19 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 56 min |
| Jun 13, 6:21 PM EDT | Severe Thunderstorm Warning | LWX | Allegany | 54 min |
| Jun 13, 6:25 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 65 min |
Nearby
Tornado Warnings in Maryland, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.